High Wind, Walworth
- When
- July 24, 10:43 PM CST
- Where
- Walworth forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.430, -100.032 (the zone’s center; the record gives no point)
In the wake of thunderstorms moving through the region, southeast winds gusted to over 60 mph at Mobridge.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
In the wake of thunderstorms moving through the region, southeast winds gusted to over 60 mph at Mobridge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 24, 5:53 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 653 PM CDT THU JUL 24 2014 .UPDATE... ADJUSTED POPS A BIT FOR THE OVERNIGHT HOURS BASED ON LATEST RADAR TRENDS AND HI-RES MODELS. CURRENTLY ALL CONVECTION IS ALONG THE WESTERN AND SOUTHERN STATE BORDERS OF SD. WHILE THE SOUTHERN CONVECTION MIGHT CLIP SOUTHERN LYMAN COUNTY...IT WILL BE A FEW HOURS YET. SO BACKED OFF ON POPS FOR THE EARLY EVENING BUT INTRODUCED SOME LOW POPS BY 2Z WEST OF THE MISSOURI. EVEN THIS MIGHT BE A LITTLE EARLY. OTHERWISE FORECAST LOOKED TO BE ON TRACK AND NO FURTHER CHANGES WERE MADE. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT AREA OF CONVECTION THAT AFFECTED MUCH OF THE EASTERN CWA THIS AFTERNOON WAS ALMOST OUT OF THE CWA AS OF 20Z. SURFACE LOW PRESSURE SYSTEM TO THE WEST OF THE REGION WILL TRACK ACROSS THE AREA TONIGHT INTO FRIDAY MORNING. WITH A SHORTWAVE SET TO RIDE OVER AN UPPER LEVEL RIDGE CURRENTLY OVER THE AREA...THERE MAY STILL BE SOME ISOLATED TO SCATTERED ELEVATED THUNDERSTORMS DURING FROM MID EVENING THROUGH FRIDAY MORNING. ONE HINDERING FACTOR WILL BE A FAIRLY STRONG CAP...SO WILL KEEP POPS LOW. THE REMAINDER OF THE PERIOD WILL BE DOMINATED BY THE SURFACE TROUGH SLOWLY TRACKING EASTWARD...WITH WEAK HIGH PRESSURE MOVING IN ON SATURDAY. PRECIPITATION CHANCES WILL BE MINIMAL THROUGHOUT THIS TIME PERIOD. TEMPERATURES WILL BE RIGHT AROUND NORMAL INTO THE EARLY PART OF THE WEEKEND...WITH HIGHS MAINLY IN THE 80S AND OVERNIGHT LOWS IN THE MID 5OS TO LOWER 60S. .LONG TERM...SUNDAY THROUGH THURSDAY SFC HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER DURING THE FIRST HALF OF THE PERIOD. THE HIGH BEGINS BUILDING IN ON SUNDAY AND CENTERS ITSELF OVER THE REGION ON MONDAY. THIS WILL BRING TRANQUIL WEATHER TO THE AREA...WITH PLEASANT TEMPERATURES AND BEARABLE HUMIDITY LEVELS. UPPER LEVEL PATTERN IS DOMINATED BY NORTHWEST FLOW THROUGH THE PERIOD. BY THE MIDDLE AND END OF NEXT WEEK THE SFC HIGH WILL BE OUT OF THE AREA AND THERE WILL BE A FEW MORE CHANCES FOR PRECIP AS MODELS SHOWING SHORTWAVE ENERGY AND A COUPLE FRONTAL BOUNDARIES OVER THE AREA. && .AVIATION... 00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS SOUTHEAST WINDS REMAIN GUSTY THIS EVENING AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. WINDS WILL BECOME CALMER AS THE LOW AXIS MOVES EAST BY 6Z BEFORE SHIFTING THE NORTHWEST AT AROUND 15 KTS BEHIND THE LOW. CONDITIONS WILL GENERALLY BE VFR AT ALL SITES THROUGH THE TAF PERIOD. ANOTHER DIFFICULT CONVECTIVE FORECAST OVER THE NEXT 12 HOURS. HAVE NOT MENTIONED VCTS IN TAFS DUE TO LOW CONFIDENCE IN TIMING AND EXTENT BUT CHANCES DO INCREASE SOMEWHAT AFTER 3Z AT KMBG/KPIR AND THEN PROGRESS EAST THROUGH THE NIGHT WITH THE PASSAGE OF THE LOW. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...PARKIN LONG TERM...TMT AVIATION...WISE WEATHER.GOV/ABERDEEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 420 AM CDT THU JUL 24 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-250930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 420 AM CDT THU JUL 24 2014 /320 AM MDT THU JUL 24 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE FORECAST AREA THIS MORNING AND THEN AGAIN THIS EVENING. WIDESPREAD SEVERE WEATHER IS UNLIKELY...THOUGH A STRONG STORM OR TWO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW WEAK STORMS COULD LINGER INTO FRIDAY AND POSSIBLY FRIDAY NIGHT. DRY CONDITIONS ARE EXPECTED FOR THE MOST PART HOWEVER. SATURDAY LOOKS TO BE WINDY WITH MILD TEMPERATURES AND LOW HUMIDITY WHICH COULD BE A FIRE WEATHER ISSUE IF WE CONTINUE TO SEE A LACK OF WIDESPREAD MOISTURE. DRY CONDITIONS WILL PERSIST THROUGH THE FIRST HALF OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1137 PM CDT THU JUL 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND GST 3 SSW WHITLOCKS BAY REC 45.01N 100.29W
07/24/2014 M54 MPH POTTER SD MESONET
&&
EVENT NUMBER ABR1400573
CONNELLYThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2014Every state in 2014This day in weather historyWarnings in South Dakota, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536965.